[Skip to Content]
[Skip to Content Landing]
Other Articles
September 25, 1937

DERMATITIS FROM SULFANILAMIDE

Author Affiliations

SIOUX CITY, IOWA

JAMA. 1937;109(13):1011-1012. doi:10.1001/jama.1937.02780390013006

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The toxic effects of sulfanilamide are yet largely to be evaluated. In the American literature the only references to dermatologic manifestations that I have noted were mention that a morbilliform eruption and urticaria have been observed and sensitiveness of the skin of the lower extremities. Inquiry among practitioners who are using much sulfanilamide revealed that many eruptions are occurring and are at least being attributed to sulfanilamide. I believe that the following cases are worthy of a report:

REPORT OF CASES 

Case 1.—  J. C., a white man, aged 38, referred to me July 22, 1937, because of a severe skin eruption, stated that about three weeks before, while taking sun baths, he noted a bluish color and sensitiveness of the skin of the legs, which did not itch. This condition disappeared after six days. A week before I saw him, after he was working in the garden in his

First Page Preview View Large
First page PDF preview
First page PDF preview
×